Next Article in Journal
Entropy Principle and Recent Results in Non-Equilibrium Theories
Next Article in Special Issue
Structure of a Global Network of Financial Companies Based on Transfer Entropy
Previous Article in Journal
Discharge Estimation in a Lined Canal Using Information Entropy
Previous Article in Special Issue
Information Theory Analysis of Cascading Process in a Synthetic Model of Fluid Turbulence
Article

Transfer Entropy Expressions for a Class of Non-Gaussian Distributions

1
Department of Mathematics, Stockholm University, SE-106 91 Stockholm, Sweden
2
Center for Biosciences, Department of Biosciences and Nutrition, Karolinska Institutet, SE-141 83 Huddinge, Sweden
*
Author to whom correspondence should be addressed.
Entropy 2014, 16(3), 1743-1755; https://doi.org/10.3390/e16031743
Received: 17 January 2014 / Revised: 10 March 2014 / Accepted: 18 March 2014 / Published: 24 March 2014
(This article belongs to the Special Issue Transfer Entropy)
Transfer entropy is a frequently employed measure of conditional co-dependence in non-parametric analysis of Granger causality. In this paper, we derive analytical expressions for transfer entropy for the multivariate exponential, logistic, Pareto (type IIV) and Burr distributions. The latter two fall into the class of fat-tailed distributions with power law properties, used frequently in biological, physical and actuarial sciences. We discover that the transfer entropy expressions for all four distributions are identical and depend merely on the multivariate distribution parameter and the number of distribution dimensions. Moreover, we find that in all four cases the transfer entropies are given by the same decreasing function of distribution dimensionality. View Full-Text
Keywords: Granger causality; information theory; transfer entropy; multivariate distributions; power-law distributions Granger causality; information theory; transfer entropy; multivariate distributions; power-law distributions
Show Figures

MDPI and ACS Style

Jafari-Mamaghani, M.; Tyrcha, J. Transfer Entropy Expressions for a Class of Non-Gaussian Distributions. Entropy 2014, 16, 1743-1755. https://doi.org/10.3390/e16031743

AMA Style

Jafari-Mamaghani M, Tyrcha J. Transfer Entropy Expressions for a Class of Non-Gaussian Distributions. Entropy. 2014; 16(3):1743-1755. https://doi.org/10.3390/e16031743

Chicago/Turabian Style

Jafari-Mamaghani, Mehrdad, and Joanna Tyrcha. 2014. "Transfer Entropy Expressions for a Class of Non-Gaussian Distributions" Entropy 16, no. 3: 1743-1755. https://doi.org/10.3390/e16031743

Find Other Styles

Article Access Map by Country/Region

1
Only visits after 24 November 2015 are recorded.
Back to TopTop